(Closed) I think my husband suffers from some kind of mental disorder. Please help me.

posted 4 years ago in Wellness
Post # 2
Member
1978 posts
Buzzing bee

What an awful situation. I feel for you, Bee. If your husband will not go to a doctor/therapist, maybe you should? They should have techniques on how to appropriately handle this, maintain his trust, and also give you the tools you need to deal with this emotionally.

Post # 3
Member
630 posts
Busy bee

View original reply
dontknowwhattodo555 :  I am extremely sorry you are going through something like this. I have never experienced anything like this, so I am afraid I cannot offer much advice, but I WOULD seek medical expertise if I were you ASAP. Start seeing a psychiatrist yourself and work with them to develop a plan to get him the help he needs. I think someone like this is in a very fragile state, and you do not want to try to handle this on your own unless you are a trained professional psychiatrist. Please watch out for yourself as well and do not put yourself in a dangerous situation. 

Post # 4
Member
272 posts
Helper bee

First of all, I want to say that I am so sorry you are dealing with this. Seeing someone close to you deal with mental illness is heartbreaking.

As I’m sure you know, it’s very difficult to get someone else help if they don’t agree to it or want it. I think your first step is to set up an appointment with a psychiatrist. They can help you navigate the situation and give you advice about your next steps.

I will be thinking of you, bee. My heart goes out to you and your husband.

Post # 5
Member
9940 posts
Buzzing Beekeeper
  • Wedding: September 2012

My heart goes out to you for having to deal with this, I can’t imagine how hard it must be to see someone you love suffering so much.  I hope and pray you can get professional help as it sounds like he’s suffering from a severe mental illness that can’t be properly diagnosed online.  If he won’t see a doctor for himself please try to at least talk to one who can help you cope with your husband’s illness.  This isn’t something that will get better on its own.

Post # 6
Member
4810 posts
Honey bee
  • Wedding: June 2014

View original reply
dontknowwhattodo555 :  Please seek help yourself with either a medical professional or a mental health expert.  That person will advise you on how best to proceed.

Meantime, can you discreetly video or record his outbursts of talking to himself?  There may be details in his hand or eye movements, or in what he says, which will help a professional pinpoint his type of illness.  Also, is he taking any medications, herbal supplements, drinking or smoking in relation to these episodes – before or after?  Try to notice what sets him off and what calms him down.  All these details may be of help in the diagnosis.

Wishing you the best.  

Post # 8
Member
289 posts
Helper bee
  • Wedding: May 2015

First of all let me say how sorry I am you are going thorugh this.

My family has a history of both bipolar and paranoid schizophrenia so I have quite a bit of experience dealing with people having trouble seperating reality from delusions. The way we talk about it culturally makes people believe you are either stark raving mad or functional, but that really isnt the case. Of the 8 or so episodes I have witnessed only 1 would have been easily obvious to a stranger.

As I’m sure you are aware you’re husband is experiencing a psychotic episode. This could be caused by anything from schizophrenia to bipolar to dperession. You mentioned earlier in the post that he gets medication for anxiety? I would give his perscriber a call to inform them what has been going on. This could either mean switching him to a medication which does not increase the risk of psychosis or adding in and antipsychotic to his medications.

 

 

Post # 9
Member
1586 posts
Bumble bee
  • Wedding: May 2017

View original reply
dontknowwhattodo555 :  Can I ask what kind of medication he’s using to treat his ADD and/or anxiety, if any? You said something about medication, but I wasn’t sure what that was for. I only ask because some ADD/ADHD medication can cause some really messed up side affects, including extreme paranoia. I was on several different medications for mine for years, and it caused me some crazy paranoia issues, along with other things. Looking back now that I am completely off any medication, I can see how crazy that medication made me. I was very delusional with my thinking, and it controled every aspect of my life. It didn’t cause any issues until about 8 years of being on the medication. All of the sudden, my body just stopped tolerating the medicine like it had before..it was really scary and strange. 

Post # 11
Member
1586 posts
Bumble bee
  • Wedding: May 2017

View original reply
dontknowwhattodo555 :  That would be Addreall XR most likely. That is one of the two medicines that I was on that made me feel that way The generic name on the prescription bottle is Amphetamine Salts. Vyvanse was the other, which is made my the same pharmaceutical company as Adderall, they are pretty similar. They both caused me crazy paranoia/anxiety/worry. At one time, I felt like so many people were against me and that my employer was against me but just waiting on the right time to fire me. I was convinced that the guy I was dating was telling them things that I vented to him about. I was convinced that my family wanted me to fail. I was convinced that all of my friends were only friends with me because they felt bad with me. I felt like I could never talk to anyone about it because I felt like everyone was against me and would judge me. As soon as I got off of the medicine I realized how crazy I was, and I realized how the people I felt like were against me were my biggest supporters. I would definitely try to get in touch with your husbands psychiatrist or whichever doctor prescribes him that medicine. 

Post # 12
Member
1586 posts
Bumble bee
  • Wedding: May 2017

View original reply
dontknowwhattodo555 :  Just to note – do not try and get him to just stop taking the medicine. I hope my last post didn’t sound like I was advising that, because each ADD/ADHD case is different. It is a very drawn out process to get off that kind of medication, but it can be done – if his doctor thinks that is what is best for him. There may be some other kind of medication that can better treat his symptoms without having all of the negative side affects. There are several non-amphetamine based medications for ADD. I chose to just get off of all medication for it in general, but my ADHD was very mild. My psyciatrist said it was actually a pretty common yet serious side affect that those medicines can cause.. 

Post # 15
Hostess
4758 posts
Honey bee
  • Wedding: November 2016

View original reply
dontknowwhattodo555 :  Oh no, I’m sorry bee.  I’m an attorney and have prosecuted an individual who sounds very similar to your DH.  This man was so paranoid that he ended up threatening and assaulting (numerous) individuals and is now back in jail (he refused to be examined for mental illness).  I have no helpful advice.  I imagine he will refuse to see a psychologist or go to counseling?  I hope PP are right and his medication triggered it/that it can be resolved!

The topic ‘I think my husband suffers from some kind of mental disorder. Please help me.’ is closed to new replies.

Find Amazing Vendors